Breast Cancer Drug Avastin Increases Risk Of Blood Clots
Breast Cancer Drug Avastin Increases Risk of Blood Clots
According to a new study published in the Journal of the American Medical Association, the breast cancer drug Avastin increases a patient’s risk of developing blood clots in the veins, a condition known as venous thromboembolism (VTE).According to the new study, which analyzed 15 earlier studies, 7.3% of breast cancer patients taking Avastin developed VTE. Overall, patients who took Avastin had a 33% increased risk of developing VTE than did patients who did not take the drug, and the risk was higher regardless of whether patients were taking a low or high dose. The study’s author Shenhong Wu of Stony Brook University has stated that the magnitude of the drug’s risk were not known previously because earlier studies were too small to identify clear trends. The study’s authors advise that Avastin should receive a “black box” warning from FDA, the agency’s strongest warning.
For information about breast cancer, see the breast cancer malpractice lawyers of Pennsylvania, headquartered in Pittsburgh, PA.